Texas, 2011Wildfire in Texas, July 14, 2011
July 14, 2011 · NWS EWX · 1 event in 1 county or zone
A grass fire in Atascosa County near Poteet burned 10 acres. One person died trying to fight the fire and two structures were destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A grass fire in Atascosa County near Poteet burned 10 acres. One person died trying to fight the fire and two structures were destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 5:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 14, 5:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT THU JUL 14 2011
.AVIATION...
VFR SKIES WITH CIRRUS SCT-BKN200-250 WILL PREVAIL WITH CUMULUS
FEW-SCT070-090 THIS EVENING...STRATUS FEW-SCT010-025 WITH LCL MVFR
CIGS BKN010-015 SOUTHEASTERN HILL COUNTRY ACROSS THE I-35 CORRIDOR
TO NEAR THE COASTAL PLAINS FRIDAY EARLY MORNING LIFTING TO CUMULUS
FEW-SCT035-080 BY LATE FRIDAY MORNING THRU EVENING. ISOLD
SHRA/TSRA/CB ARE POSSIBLE EAST OF A KBEA TO KBAZ TO KBMQ LINE
FRIDAY AFTERNOON INTO EVENING. DUE TO LOW CHANCE (20 POPS) WILL
LEAVE OUT OF KAUS TAF. S TO SE WINDS WILL PREVAIL WITH 9 TO 16 KTS
GUSTS TO 25 KTS THIS EVENING...DECREASING TO LESS THAN 7 KTS
OVERNIGHT INTO FRIDAY MORNING...THEN INCREASING TO 9 TO 16 KTS
GUSTS TO 25 KTS FRIDAY LATE MORNING THROUGH EVENING.
&&
.PREV DISCUSSION... /ISSUED 326 PM CDT THU JUL 14 2011/
DISCUSSION...
LOOKS LIKE SOME SUBTLE CHANGES COMING IN THE NEXT FEW DAYS. THERE
IS A WEAK DISTURBANCE ALONG THE LA COAST WHICH IS MOVING TOWARD
THE WEST. MODELS ARE IN GOOD AGREEMENT ON THIS MOVEMENT CONTINUING
INTO THE WEEKEND. AS IT PROGRESSES...THE UPPER LEVEL RIDGE WILL
SHIFT TOWARD THE NORTHEAST. THIS WILL BRING A CHANCE FOR RAIN TO
SOUTH CENTRAL TX FRI EVENING AND SAT. GFS HAS POPS AS HIGH AS 50
OVER THE EXTREME EASTERN COUNTIES...BUT AM NOT READY TO BUY INTO
THESE HIGH POPS. THESE POPS ARE A SIGNIFICANT CHANGE FROM PREVIOUS
MODEL RUNS...SO HAVE ONLY INCLUDED SLIGHT CHANCE BASED ON NAM AND
PERSISTENCE. GFS ALSO HAS BIG TEMP DROP ON SAT...BUT HAVE DECIDED
TO GO WITH NAM MOS WHICH HAS BEEN PERFORMING BETTER. JUST
REMEMBER...IF PRECIP WORKS OUT...TEMPS ARE LIKELY TO BE LOWER.
BEYOND THE WEEKEND...WITH THE UPPER HIGH FARTHER NORTH THE
EASTERLY DISTURBANCES WILL MOVE ACROSS THE NORTHERN GULF AND INTO
TX. THIS WILL MEAN A CHANCE FOR RAIN IN THE EASTERN COUNTIES
DURING THE AFTERNOONS AND EVENINGS MON THROUGH WED. NOT MUCH RELIEF
FROM THE HEAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 104 79 100 76 / - 10 20 20 10
AUSTIN BERGSTROM INTL AIRPORT 75 102 76 100 74 / - 10 20 20 10
NEW BRAUNFELS MUNI AIRPORT 75 101 76 99 74 / - 10 20 10 10
BURNET MUNI AIRPORT 77 100 77 97 74 / - 10 20 20 10
DEL RIO INTL AIRPORT 80 102 81 99 78 / 0 - - - -
GEORGETOWN MUNI AIRPORT 79 101 80 100 77 / - 10 20 20 10
HONDO MUNI AIRPORT 75 102 77 100 73 / - - 10 10 -
SAN MARCOS MUNI AIRPORT 76 100 76 99 74 / - 10 20 10 10
LA GRANGE - FAYETTE REGIONAL 76 98 76 97 74 / 10 20 20 20 10
SAN ANTONIO INTL AIRPORT 76 100 78 98 76 / - - 10 10 -
STINSON MUNI AIRPORT 78 103 78 99 77 / - - 10 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Jul 14, 2:51 AM CST, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT THU JUL 14 2011
TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
351 AM CDT THU JUL 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
AFTERNOON HEAT INDICES WILL RANGE FROM 102 TO 107 OUTSIDE OF THE
HILL COUNTRY.
TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. THE USE OF LIGHT WEIGHT CLOTHING AND PLENTY OF WATER
WILL MAKE IT EASIER TO DEAL WITH THE HEAT. YOUNG CHILDREN AND
PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN
A MATTER OF MINUTES.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Atascosa
- When
- July 14, 7:00 PM CST
- Where
- Atascosa forecast zone
- Deaths
- 0 direct, 1 indirect
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
The TRA-18 Fire was a grass fire near Poteet. The fire burned 10 acres. One man died of an apparent heart attack while trying to fight the fire with a garden hose. The fire destroyed one house and one other structure.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kansas, July 14 to 31, 20115 deaths · $100,000 · 26 events
- Damaging Winds in New Mexico, July 14, 20111 death · $25,000 · 50 kt wind · 2 events
- Excessive Heat in Kansas, July 14 to 23, 20116 injured · 23 events
- Flash Flooding in Iowa, July 14, 2011$150,000 · 2 events
- Flash Flood and Hail in Colorado, July 14, 20111 injured · $60,000 · 1 in hail · 13 events
- Flash Flooding and Hail in North Dakota, July 14 to 15, 2011$80,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 14 to 16, 2011$50,000 · 1 in hail · 7 events
- Damaging Wind in Texas, July 14, 2011$40,000 · 56 kt wind · 1 event
- Flash Flood in North Carolina, July 14, 2011$40,000 · 1 event
- Flooding in Iowa, July 14 to 23, 2011$30,000 · 2 events
- Hail and Damaging Winds in Montana, July 14, 20111.75 in hail · 18 events
- Flash Flood and Hail in Montana, July 14, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322355.